We had a scare today. Paul had an allergic reaction to something - probably the Dilantin. Last night before he went to bed, he noticed a couple of little spots on his elbows - looked kind of like mosquito bites. They itched so he put some Lanacort on them.
This morning those 2 spots were gone, but the back of his legs, his feet, and his hands had huge welts on them. I called the neurologist and he said the dilantin was the most likely culprit. He said to go into urgent care and have a doctor examine Paul and then have the doctor call him.
We went to urgent care - this was about 9:30 a.m. - and they said no one would be there who could look at Paul til about 10:30, so we decided to go to church and come back afterwards. By the time church was out, Paul's lips were very swollen and his eye was starting to get puffy.
I took him to urgent care and they got him in to see the doctor right away. They gave him 2 shots - one of benedryl and one of solucortef. After about an hour Paul looked better and they let us go home. Paul is not supposed to take the Dilantin any more. He now has a prescription for Tegretol.
Tomorrow morning we see the radiation oncologist, who is the one that ordered the MRI, so we'll get an official report from him. Then in the afternoon we are going to try to see the regular oncologist to talk to him about changing chemotherapy. He was out of town Thursday and Friday, but the nurse said if I called on Monday, she was sure we would be able to get in to see him.
Continue to: Oct. 22, 1997
Return to: Diary of a Brain Tumor Patient's Wife
Created and maintained by Renette Davis. Send comments to Renette by clicking here.
Created: May 4, 1999
Latest revision: July 18, 2010